MAUDE Adverse Event Report: BECTON DICKINSON BD¿ 64L EXTRA LARGE SHARPS COLLECTOR HINGE TOP WITH GASKET LIQUID ABSORBING PAD; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ 64L EXTRA LARGE SHARPS COLLECTOR HINGE TOP WITH GASKET LIQUID ABSORBING PAD; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ 64l extra large sharps collector hinge top with gasket liquid absorbing pad the lid was incorrectly assembled.There was no report of patient impact.The following information was provided by the initial reporter: this is a report about misassembly of lid of sharps collector.According to the customer's report, the sliding lid was assembled upside down.This issue was found in three products.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: according with this investigation, there was not enough information provided like pictures of the nonconformance or a lot number, however within the report, the issue description states that the sliding lid was assembled upside down.With that explanation, we can identify this failure mode (incorrect assembly) as an issue directly related to the manufacturing process due to process omission by the operator.According to the dhr review, during the manufacturing process no issues were reported for incorrect assembly for the part number reported under this complaint.A review of the ncmr¿s was performed; the results exhibit no issues reported for the same part number and issue (incorrect assembly) throughout the last twelve months.Based on this investigation it was determined that this failure mode is related to the manufacturing process since the incorrect assembly between lid and slider would be an omission error within the process.

Brand Name
BD¿ 64L EXTRA LARGE SHARPS COLLECTOR HINGE TOP WITH GASKET LIQUID ABSORBING PAD
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15339643
Report Number2243072-2022-01445
Device Sequence Number15168935
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown